Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jun 10, 2013, 6:19 PM PDT for Humboldt County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 6:19 PM PDT (01:19 UTC)
- Expired
- Jun 10, 2013, 9:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Humboldt County, NV
The radar
The Elko radar (KLRX), 227 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WGUS55 KLKN 110119 FFWLKN NVC013-110415- /O.NEW.KLKN.FF.W.0001.130611T0119Z-130611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 619 PM PDT MON JUN 10 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA... THIS INCLUDES THE CITY OF DUFFERENA... * UNTIL 915 PM PDT * AT 615 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...DUFFERENA AND THE BLACK ROCK DESERT AND THE SHELDON NATIONAL WILDLIFE REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 4194 11930 4191 11886 4157 11899 4154 11922 $$ PJS
1 follow-up statement
744 WGUS75 KLKN 110403 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 903 PM PDT MON JUN 10 2013 NVC013-110409- /O.CAN.KLKN.FF.W.0001.000000T0000Z-130611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HUMBOLDT NV- 903 PM PDT MON JUN 10 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN HUMBOLDT COUNTY... && LAT...LON 4194 11930 4191 11886 4157 11899 4154 11922 $$ PJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:52 PM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 10, 2:52 PM PDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT MON JUN 10 2013 .SYNOPSIS...BREEZY CONDITIONS THROUGH THIS EVENING WITH SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN NEVADA TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON THROUGH THURSDAY AND COOLER TEMPERATURES EXPECTED BY THURSDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. LOW PRESSURE IS TRACKING INTO NEVADA WITH VERY DRY AIR OVER THE EASTERN HALF OF NEVADA. THUNDERSTORMS ARE FORMING IN HUMBOLDT COUNTY IN DIFFLUENT AREA AND ALONG AREA OF LOW LEVEL CONVERGENCE. VERY UNSTABLE WITH LI'S APPROACHING -4 AND CAPE OF 500-1000 J/KG. GUSTY OUTFLOW WINDS OF UP TO 50 MPH ARE POSSIBLE WITH SOME OF THESE STORM AS FAVORABLE DCAPE VALUES EXIST. THE LEADING EDGE OF THE STORMS WILL BE DRY AND TRANSITION TO WET AS PWATS INCREASE. GUSTY SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF THE AREA WITH GUSTS OF 40-45 MPH COMMON. TONIGHT THE LOW WILL EJECT NORTHEAST AND SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST ACROSS NORTHERN NEVADA. TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM FROM CENTRAL NEVADA TO NORTHEAST NEVADA ALONG A WEAK AREA OF CONVERGENCE AND INSTABILITY WITH LI'S AROUND -1. ADDITIONALLY BREEZY WINDS WILL DEVELOP TUESDAY AFTERNOON. TUESDAY NIGHT A JET STREAK AND WEAK UPPER LEVEL WAVE WILL KEEP SHOWERS GOING OVERNIGHT. WEDNESDAY WILL BE BREEZY WITH WEST TO SOUTHWEST WINDS UP TO 30 TO 35 MPH IN THE AFTERNOON HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY OVER NORTHEASTERN NEVADA AS SOME RESIDUAL MOISTURE AND INSTABILITY EXISTS IN THIS AREA. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. LONG RANGE MODELS ARE IN ABOVE AVERAGE AGREEMENT FOR THIS FORECAST CYCLE. SHARP TROUGH AXIS WILL SWING ACROSS THE GREAT BASIN DURING THURSDAY. THE BEST INSTABILITY IS FORECAST TO BE ACROSS NORTHERN NEVADA WHERE THE H3 RRQ INTERSECTS THE INSTABILITY AXIS JUST AHEAD OF SAID TROUGH AXIS. WILL CONTINUE WITH THE PREVIOUS FORECAST IDEA OF SLGT CHC TSTMS FOR HUMBOLDT AND ELKO COUNTIES THURSDAY AFTERNOON. WITH THE UPPER TROUGH SHIFTING EAST LATE THURSDAY...THE UPPER LEVEL FLOW BECOMES WEST TO SOUTHWEST AHEAD OF THE NEXT TROUGH DIGGING TOWARD THE PACIFIC NORTHWEST COAST. AS A RESULT...A DRY AND WARMER WEATHER REGIME IS IN STORE FOR THE GREAT BASIN THROUGH THE UPCOMING WEEKEND. AFTERNOON TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL FRIDAY THROUGH THE WEEKEND. IN FACT...THIS TREND IS EXPECTED TO CONTINUE AS THE TROUGH SINKS SOUTH OFF THE NORTHERN CALIFORNIA COAST AT THE BEGINNING OF NEXT WEEK. .AVIATION...INSTABILITY RESULTING IN SCATTERED THUNDERSTORMS DEVELOPING OVER HUMBOLDT COUNTY...WILL GRADUALLY SHIFT INTO NORTHERN LANDER/EUREKA AND ELKO COUNTY LATER TONIGHT. LOCALIZED OUTFLOW WINDS CREATED FROM THESE STORMS WILL REACH 45 TO 55 MPH WITH SOME OF THE STRONGER CELLS ACHIEVING SEVERE LIMITS THIS AFTERNOON INTO THIS EVENING. IN ADDITION...BLOWING DUST WILL HELP REDUCE VISIBILITIES AT THE KWMC/KEKO TERMINALS. THUNDERSTORM CHANCES WILL BE 30 TO 40 PERCENT AT THE KWMC/KEKO TERMINALS OVERNIGHT. && .FIRE WEATHER...THUNDERSTORMS EXPECTED OVER HUMBOLDT COUNTY THIS EVENING AND PROGRESSING EAST OVERNIGHT. THE THUNDERSTORMS WILL BE DRY ALONG THE LEADING EDGE AND TRANSITION TO WET THROUGH THE EVENING. BREEZY CONDITIONS EXPECTED THROUGH AT LEAST THURSDAY AND ISOLATED THUNDERSTORMS EXPECTED TUESDAY THROUGH THURSDAY WITH MOST OF THE ACTIVITY IN THE AFTERNOON AND EVENING HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/89/89/90
In the hours before
Special weather statement, Jun 10, 4:01 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 401 PM PDT MON JUN 10 2013 NVZ030-036-037-040-110115- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT... BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY...TONOPAH... ROUND MOUNTAIN 401 PM PDT MON JUN 10 2013 ...SPECIAL WEATHER STATEMENT... A STRONG OUTFLOW BOUNDARY FROM COLLAPSING THUNDERSTORMS IS PRODUCING STRONG GUSTY WINDS UP TO 45 MPH WITH BLOWING DUST REDUCING VISIBILITIES TO LESS THAN ONE MILE. LOCATIONS INCLUDE THE INTERSTATE 80 AREA NEAR WINNEMUCCA. HIGHWAY 305 BETWEEN BATTLE MOUNTAIN AND AUSTIN. ADDITIONALLY AREAS ON HIGHWAY 50 FROM NEW PASS SUMMIT TO AUSTIN AND AREAS ALONG HIGHWAY 361 NEAR GABBS WILL BE IMPACTED BY THIS DUST STORM. VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION
Special weather statement, Jun 10, 4:11 PM PDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 411 PM PDT MON JUN 10 2013 NVZ030-102345- HUMBOLDT COUNTY NV- 411 PM PDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL 445 PM PDT... AT 410 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF OROVADA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 11803 4199 11766 4170 11773 4169 11797 TIME...MOT...LOC 2311Z 176DEG 9KT 4179 11786 PJS
Special weather statement, Jun 10, 4:19 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 419 PM PDT MON JUN 10 2013 NVZ030-110000- HUMBOLDT COUNTY NV- 419 PM PDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 500 PM PDT... AT 418 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 34 MILES SOUTHWEST OF LEONARD CREEK RANCH... MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4147 11918 4145 11860 4110 11887 4110 11911 TIME...MOT...LOC 2319Z 178DEG 11KT 4119 11900 PJS
Special weather statement, Jun 10, 5:12 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 512 PM PDT MON JUN 10 2013 NVZ030-110100- HUMBOLDT COUNTY NV- 512 PM PDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 600 PM PDT... AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF LEONARD CREEK RANCH... MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SUMMIT LAKE AND BLACK ROCK DESERT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4162 11925 4158 11844 4125 11889 4127 11921 TIME...MOT...LOC 0012Z 172DEG 15KT 4133 11903 PJS
Special weather statement, Jun 10, 6:00 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 600 PM PDT MON JUN 10 2013 NVZ030-110145- HUMBOLDT COUNTY NV- 600 PM PDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY UNTIL 645 PM PDT... AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF LEONARD CREEK RANCH... MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DUFFERENA... SAGE HEN SUMMIT AND THE BLACK ROCK DESERT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4196 11932 4196 11872 4148 11892 4145 11924 TIME...MOT...LOC 0059Z 164DEG 28KT 4154 11907 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jun 10, 6:00 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jun 11, 2:08 PM PDT | Red Flag Warning | LKN | 55 hr | |
| Jun 11, 2:09 PM PDT | Wind Advisory | LKN | Nye, White Pine | 31 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.